Alert archive / Mississippi / Special Weather Statements in 2017
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 18, 2017, 2:21 PM CDT for Webster County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2017, 2:21 PM CDT (19:21 UTC)
- Expired
- Apr 18, 2017, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
County Webster County, MS
The radar
The Columbus AFB radar (KGWX), 91 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 55 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 549 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
303
WWUS84 KJAN 181921
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
221 PM CDT TUE APR 18 2017
MSZ029-032-181945-
Choctaw MS-Webster MS-
221 PM CDT TUE APR 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHOCTAW AND
CENTRAL WEBSTER COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Meteorologists were tracking a strong thunderstorm
over Eupora, or 22 miles southwest of Montpelier, moving northeast at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Embry around 230 PM CDT.
Bellefontaine around 235 PM CDT.
Other locations impacted by this storm include Walthall.
LAT...LON 3358 8908 3345 8925 3356 8943 3372 8935
3372 8929
TIME...MOT...LOC 1921Z 214DEG 18KT 3357 8929
$$
17What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 18, 1:04 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 18, 1:04 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 104 PM CDT Tue Apr 18 2017 .UPDATE... Updated for 18Z aviation discussion. && .AVIATION... 18Z TAF discussion: Scattered showers and thunderstorms may bring briefly lower visibility or ceilings to TAF sites through 00Z Wednesday, with greater chances for impacts at KGLH, KGWO, KGTR, KJAN, and KHKS. Also wind gusts of 20 to 30 kts could be possible near any stronger storms. There is a chance for BR and/or low stratus to develop near KHBG and KGLH around 12Z Wednesday, with MVFR conditions expected to last at those sites through around 15Z. /NF/ && .DISCUSSION... Made a few adjustments to POPs through the remainder of today. Latest short term guidance rolling in this morning picks up on some weak shortwave ridging to the northeast of the upper low. Although enough moisture should be present to see some shower or storm activity develop again this afternoon, lack of upper level support may be enough to limit overall coverage especially for areas south and east of the Natchez Trace. Also removed mention of this morning's fog from the Hazardous Weather Outlook. /NF/ Prior discussion below: Today and tonight... Low clouds have been streaming into the region and some patchy fog has also developed. While patchy, sometimes dense, fog will be possible through morning hours(especially across eastern Mississippi), think that low stratus will be more prevalent as convective debris from activity in Texas moving into the CWA will limit much fog development. Because clouds moving into the region from the west will limit widespread fog, will hold off for now in including anything in the HWO, but will continue to monitor trends between now and daybreak. Conditions today will be similar to the last few days as we remain in this summer-like weather regime. Showers and thunderstorms will once again develop across the region late this morning and through the afternoon as temperatures rise into the lower 80s and combine with a moist airmass in place(characterized by a 1.3-1.5 inch PW value). At this point, it looks like the best coverage of storms will be generally along and northwest of the Natchez Trace corridor as a broad trough will remain in the vicinity of our region and a stalled front remains to our north. As has been the case, a strong storm cannot be ruled out during the peak afternoon hours along with locally heavy downpours. Storms will again diminish during the evening hours and another round of fog looks likely once again tomorrow night. Lows will dip into the 60s across the area. /28/ Wednesday through early next week... Warm conditions will continue through the rest of the work week with a pattern change not expected until this weekend as a strong upper system and associated cold front sweep through the region. Wednesday and Thursday will trend drier than the days prior due to building upper level heights and increasing surface pressure limiting diurnal convection chances. Thunderstorm development on Wednesday and Thursday should be limited to areas near the Gulf Coast where more moisture will be present and areas to the north of the ArkLaMiss where moisture will begin to pool south of a slow moving frontal boundary associated with a weak upper disturbance that will cross the Great Lakes on Thursday. The stagnant Bermuda high to our east will result in persistent low level southerly flow through the mid week and late week period. Expect temperatures to range 7-12 degrees above average Wednesday through Friday with highs mainly in the mid to upper 80's. Went slightly above temperature guidance on Wednesday and Thursday. A deep upper level low will begin to develop over the western Plains late in the work week, continuing to deepen as it treks toward the mid Mississippi Valley. 00Z runs of the GFS and Euro displayed more temporal displacement than the previous runs, with the Euro about 12 hours faster than the GFS. Nevertheless, both models continue to develop solutions indicative of severe weather over the weekend. A moist, buoyant prefrontal airmass will exist ahead of the associated front with SBCAPE values exceeding 2000 j/kg and lapse rates ranging from 6-7 C/km. As of now, all modes of severe weather seem possible with storms forming ahead of and along the frontal boundary as it sweeps through the region. Latest guidance suggests that the surface front should be east of the region by Sunday morning. A cooler, drier airmass will filter into the ArkLaMiss behind the front resulting in below normal temperatures on Sunday. Models begin to diverge early next week but temperatures should begin to warm to near normal values by Monday as an upper ridge builds. && .PRELIMINARY POINT TEMPS/POPS... Jackson 81 60 86 62 / 52 18 10 5 Meridian 82 58 85 61 / 29 14 10 6 Vicksburg 82 61 85 64 / 63 19 9 4 Hattiesburg 83 59 86 61 / 28 6 11 6 Natchez 81 62 84 63 / 44 17 17 5 Greenville 80 63 84 65 / 57 21 10 4 Greenwood 78 63 85 64 / 57 18 11 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JPM3/NF
Hazardous weather outlook, Apr 18, 10:43 AM CDT, 3 hours 38 minutes before
Hazardous Weather Outlook...DELAYED National Weather Service Jackson MS 1043 AM CDT Tue Apr 18 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191545- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 1043 AM CDT Tue Apr 18 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...The rest of Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. NF && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Apr 18, 2:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
221 PM CDT TUE APR 18 2017
MSZ029-032-181945-
Choctaw MS-Webster MS-
221 PM CDT TUE APR 18 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CHOCTAW AND
CENTRAL WEBSTER COUNTIES UNTIL 245 PM CDT...
At 221 PM CDT, Meteorologists were tracking a strong thunderstorm
over Eupora, or 22 miles southwest of Montpelier, moving northeast at
20 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Embry around 230 PM CDT.
Bellefontaine around 235 PM CDT.
Other locations impacted by this storm include Walthall.
LAT...LON 3358 8908 3345 8925 3356 8943 3372 8935
3372 8929
TIME...MOT...LOC 1921Z 214DEG 18KT 3357 8929
17The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:34 PM CDT | Special Weather Statement | JAN | Issaquena | 26 min |
| Apr 18, 2:54 PM CDT | Special Weather Statement | JAN | Webster | 21 min |
| Apr 18, 3:07 PM CDT | Special Weather Statement | JAN | Sunflower | 23 min |
| Apr 18, 3:28 PM CDT | Special Weather Statement | JAN | Sunflower | 17 min |
| Apr 18, 3:54 PM CDT | Special Weather Statement | JAN | Sunflower | 36 min |
| Apr 18, 3:58 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 7 min |
| Apr 18, 4:13 PM CDT | Special Weather Statement | JAN | Choctaw | 32 min |
| Apr 18, 6:13 PM CDT | Special Weather Statement | JAN | Warren | 32 min |
| Apr 18, 6:15 PM CDT | Special Weather Statement | JAN | East Carroll | 30 min |
| Apr 18, 6:23 PM CDT | Special Weather Statement | JAN | Richland | 37 min |
| Apr 18, 6:43 PM CDT | Special Weather Statement | JAN | East Carroll | 32 min |
Nearby
Special Weather Statements in Mississippi, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.